Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 6:54 AM EST for Lamar County, Spalding County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 6:54 AM EST (11:54 UTC)
- Expired
- Feb 12, 2024, 2:19 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lamar County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Potato Creek at County Line Road near Orchard Hill (POTG1). The gauge peaked at 11.26 ft at Feb 12, 2024, 8:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02346310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
993
WGUS42 KFFC 121154
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
654 AM EST Mon Feb 12 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Potato Creek at County Line Rd near Orchard Hill affecting Lamar
and Spalding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 700 PM EST.
&&
GAC171-255-130000-
/O.NEW.KFFC.FL.W.0089.240212T1154Z-000000T0000Z/
/POTG1.1.ER.240212T1108Z.240212T1115Z.000000T0000Z.NO/
654 AM EST Mon Feb 12 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Potato Creek at County Line Rd near Orchard Hill.
* WHEN...From this morning until further notice.
* IMPACTS...At 11.0 feet, Flood stage is reached. Minor flooding of
woodlands...fields and pastures begin upstream and downstream from
the gage on County Line Road.
* ADDITIONAL DETAILS...
- At 6:15 AM EST Monday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:15 AM EST Monday was 11.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.4 feet on 02/19/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3322 8428 3322 8421 3310 8420 3310 8427
$$1 follow-up statement
959 WGUS82 KFFC 121919 FLSFFC Flood Statement National Weather Service Peachtree City GA 219 PM EST Mon Feb 12 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Potato Creek at County Line Rd near Orchard Hill affecting Lamar and Spalding Counties. GAC171-255-122030- /O.CAN.KFFC.FL.W.0089.000000T0000Z-240212T1919Z/ /POTG1.1.ER.240212T1108Z.240212T1245Z.240212T1615Z.NO/ 219 PM EST Mon Feb 12 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Potato Creek at County Line Rd near Orchard Hill. * ADDITIONAL DETAILS... - At 1:15 PM EST Monday the stage was 10.6 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3322 8428 3322 8421 3310 8420 3310 8427 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 6:46 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 12, 6:46 AM EST, 8 minutes before
Area Forecast Discussion ... corrected at-a-glance section National Weather Service Peachtree City GA 646 AM EST Mon Feb 12 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Heavy Rain possible today. A Flood Watch is in effect for much of north and central Georgia. -Severe WX along and south of the I-20 corridor as a stationary front lifts to the north. Showers and thunderstorms are moving through the area primarily across the central part of the CWA. Storms have been sub severe with a few statements for small hail. Given the lack of the instability along the axis, it will be hard pressed for these storms to generate severe weather during the overnight time period. That story changes slightly as the cold front approaches close to dawn. By the time the sun starts to come up, a number of models are indicating the possibility of an MCS approaching the CWA's border. These storms are definitely likely, but given the conditions during the overnight hours and the timing of the front it is unlikely that the environment which lacks SB CAPE and has only moderate bulk shear values will support a widespread severe weather outbreak. That being a few storms may contain damaging winds and the outside chance of an isolate tornado can't be ruled out. The bigger concern will likely be the flash flooding potential. Rain bands are expected to remain in the same general location through the morning and into the afternoon. A few locations at the SW end of the Flood Watch have already seen up to two inches of rain with more on the way. The whole system is expected to clear the area by 8 PM. Gusty winds will likely settle in on the back side of the system as the pressure gradient tightens as high pressure moves in and a Wind Advisory may be needed but given how much we have going on this morning the day shift will have an opportunity to take a closer look at this and make a decision. Vaughn && .LONG TERM... (Tuesday night through Sunday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Cooler temperatures are expected this week and into next weekend. -Another round of precip is possible for the southern part of the CWA Dry conditions are anticipated to continue through mid week up until next weekend. As another weak impulse in the subtropical jet will bring rain to the far southern parts of the CWA. At this time it looks like this will mostly be a rain event with not instability to work with we've kept thunder out of the grids. Temps are expected to be pleasantly in the upper 50s and low 60s in the afternoon. Overnight lows may be close to freezing for the northern part of the CWA through the long term. Vaughn && .AVIATION... (12Z TAFS) Issued at 646 AM EST Mon Feb 12 2024 RA across the metro with a few TSRA possible after 12Z. TSRA will be prevailing after 16Z as a line of storms lift north this morning. IFR CIGS will continue until the front pushes the RA out after 00Z. VIS could be less than 2SM at times in periods of heaviest RA and TSRA. Winds out of the SE will go SW after 00Z with some gusts exceeding 25kts as the storms clear the area. //ATL Confidence...12Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 45 58 33 62 / 50 0 0 0 Atlanta 41 54 36 61 / 30 0 0 0 Blairsville 37 50 30 57 / 70 0 0 0 Cartersville 40 54 30 61 / 20 0 0 0 Columbus 44 59 35 65 / 10 0 0 0 Gainesville 40 55 34 61 / 50 0 0 0 Macon 47 59 35 64 / 40 0 0 0 Rome 39 55 31 62 / 20 0 0 0 Peachtree City 42 56 32 62 / 20 0 0 0 Vidalia 50 61 37 63 / 50 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ001>009-011>016-019>025- 027-030>039-041>062-066>076-078>085-089>097. && SHORT TERM...Vaughn LONG TERM....Vaughn AVIATION...Vaughn
Hazardous weather outlook, Feb 12, 3:52 AM EST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EST Mon Feb 12 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EST Mon Feb 12 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of storms capable of producing severe weather is expected to move into the area this morning. These storms could produce damaging winds frequent lightning and few isolated tornadoes. Moderate to heavy rainfall and localized flooding will be possible today. A Flood Watch remains in effect through the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 12, 1:07 AM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...
At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
3326 8449 3326 8445 3313 8436 3298 8492
3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Feb 12, 3:34 AM EST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
334 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM Hail 3 NNE Smiths Crossroad 32.99N 85.00W
02/12/2024 E1.00 inch Troup GA Law Enforcement
Deputies reporting quarter size hail on
Hamilton Rd at Sam Walker Dr.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:15 PM EST | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Feb 12, 12:01 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 29 min |
| Feb 12, 12:28 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 32 min |
| Feb 12, 1:07 AM EST | Special Weather Statement | FFC | Meriwether | 23 min |
| Feb 12, 3:17 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more | 6 hr |
| Feb 12, 3:44 AM EST | Flash Flood Warning | FFC | Harris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more | 6 hr |
| Feb 12, 5:28 AM EST | Flash Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Peach, Twiggs | 6 hr |
| Feb 12, 5:42 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Feb 12, 5:44 AM EST | River Flood Warning | FFC | Fayette, Spalding | 64 hr |
| Feb 12, 6:21 AM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 6 hr |
| Feb 12, 8:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 12, 8:23 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 61 hr |
| Feb 12, 8:35 AM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale | 55 min |
| Feb 12, 8:36 AM EST | River Flood Warning | FFC | Troup | 36 hr |
| Feb 12, 8:45 AM EST | Special Weather Statement | FFC | Clarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 60 min |
| Feb 12, 9:05 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Feb 12, 10:07 AM EST | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 12 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | Newton, Rockdale | 34 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Talbot, Upson | 55 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Meriwether, Pike | 43 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Feb 12, 10:29 AM EST | River Flood Warning | FFC | Chattooga | 5 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 52 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 21 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Feb 12, 10:46 AM EST | River Flood Warning | FFC | Barrow, Jackson | 33 hr |
| Feb 12, 11:03 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Feb 12, 11:07 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 21 days |
| Feb 12, 11:24 AM EST | River Flood Warning | FFC | Whitfield | 5 hr |
| Feb 12, 2:29 PM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more | 22 hr |
| Feb 12, 2:34 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Feb 12, 3:41 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Feb 12, 5:37 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Feb 12, 6:04 PM EST | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Feb 12, 6:17 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 28 min |
| Feb 12, 6:42 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Floyd, Gordon, Murray, Whitfield | 48 min |
| Feb 12, 6:45 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard, Paulding, Polk | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.